Dixon, M. J. and Tawn, J. A. (1995) A semi-parametric model for multivariate extreme values. Statistics and Computing, 5 (3). pp. 215-252.Full text not available from this repository.
Threshold methods for multivariate extreme values are based on the use of asymptotically justified approximations of both the marginal distributions and the dependence structure in the joint tail. Models derived from these approximations are fitted to a region of the observed joint tail which is determined by suitably chosen high thresholds. A drawback of the existing methods is the necessity for the same thresholds to be taken for the convergence of both marginal and dependence aspects, which can result in inefficient estimation. In this paper an extension of the existing models, which removes this constraint, is proposed. The resulting model is semi-parametric and requires computationally intensive techniques for likelihood evaluation. The methods are illustrated using a coastal engineering application.
|Journal or Publication Title:||Statistics and Computing|
|Uncontrolled Keywords:||Extreme value theory - iterative proportional fitting - maximum likelihood - multivariate extreme value distribution - threshold methods|
|Subjects:||Q Science > QA Mathematics|
|Departments:||Faculty of Science and Technology > Mathematics and Statistics|
|Deposited On:||13 Nov 2008 16:10|
|Last Modified:||15 Apr 2016 01:55|
Actions (login required)